Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 11, 2017, 3:10 PM PDT for Clark County, Nevada. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 3:10 PM PDT (22:10 UTC)
- Expired
- Aug 11, 2017, 4:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, NV
The radar
The Las Vegas radar (KESX), 76 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WUUS55 KVEF 112210
SVRVEF
NVC003-112300-
/O.NEW.KVEF.SV.W.0031.170811T2210Z-170811T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
310 PM PDT FRI AUG 11 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
North central Clark County in southern Nevada...
* Until 400 PM PDT
* At 310 PM PDT, a severe thunderstorm was located over Centennial
Hills, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Las Vegas, North Las Vegas, Lone Mountain, Centennial Hills,
Summerlin, Aliante, The Motor Speedway, Nellis AFB and Gass Pk.
This includes Interstate 15 in Nevada between mile markers 60 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3620 11532 3636 11544 3663 11502 3633 11476
TIME...MOT...LOC 2210Z 239DEG 22KT 3629 11528
HAIL...1.00IN
WIND...60MPH
$$
AA2 follow-up statements
564 WWUS55 KVEF 112226 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 326 PM PDT FRI AUG 11 2017 NVC003-112300- /O.CON.KVEF.SV.W.0031.000000T0000Z-170811T2300Z/ Clark NV- 326 PM PDT FRI AUG 11 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR NORTH CENTRAL CLARK COUNTY... At 326 PM PDT, a severe thunderstorm was located near Aliante, moving northeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Las Vegas, North Las Vegas, Lone Mountain, Centennial Hills, Summerlin, Aliante, The Motor Speedway, Nellis AFB and Gass Pk. This includes Interstate 15 in Nevada between mile markers 60 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3620 11532 3636 11544 3663 11502 3633 11476 TIME...MOT...LOC 2226Z 239DEG 22KT 3634 11517 HAIL...0.75IN WIND...60MPH $$ AA
504
WWUS55 KVEF 112256
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
356 PM PDT FRI AUG 11 2017
NVC003-112306-
/O.EXP.KVEF.SV.W.0031.000000T0000Z-170811T2300Z/
Clark NV-
356 PM PDT FRI AUG 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY
WILL EXPIRE AT 400 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3620 11532 3636 11544 3663 11502 3633 11476
TIME...MOT...LOC 2256Z 239DEG 22KT 3643 11499
$$
AAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:50 PM PDT, 20 minutes earlier.
Area forecast discussion, Aug 11, 2:50 PM PDT, 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 250 PM PDT Fri Aug 11 2017 .SYNOPSIS... Showers and storms will be possible today and tomorrow across the I-15 corridor southward with isolated strong to severe storms possible. Stronger storms will be capable of producing torrential downpours and strong wind gusts. Moisture shifts eastward Sunday with storms primarily over northwest Arizona before dry pattern settles over the entire region for much of the upcoming work week. Near normal temperatures expected. && .SHORT TERM...Today through Saturday. Storms have begun developing along a moisture gradient sitting just north if the I-15 corridor early this afternoon. PWAT values across the airmass to the south of I-15 remain in the 1.00-1.60 inch range with uninhibited CAPE values of 1000-1500 J/kg which are expected to continue to rise over the next few of hours with full sun for much of the day so far. As activity increases there is a continued chance for isolated strong to severe storms with flash flood potential and strong wind gusts. High DCAPE values are present, supported by dry mid-level air, and potential for training and slow moving storms will support rain rates of 1.00-2.00 inches per hour. Flash flood threat will be slightly higher across southern Mohave, southern Clark, and San Bernardino County as storm motion will likely be slower than storms that develop to their north. Weakening trend is expected in storm activity around sunset with little activity expected overnight. Saturday shows little change in the airmass across the area except for a possible shift to a more vertical orientation of the moisture boundary as mid-level trough begins its dry push as it approaches the west coast. Moisture boundary should set up near the western boundaries of Lincoln and Clark counties and down into eastern San Bernardino County. Showers and storms will develop east of this boundary with highest chances across Mohave County and the higher elevations of Clark County with more isolated activity possible in the lower elevations elsewhere. There will be continued potential for isolated strong to severe storms tomorrow with similar threats in flash flood potential in heavy downpours and strong winds with little change in storm environment. Only difference will be strengthening southwest flow as jet strengthens and drifts southward on Saturday afternoon providing some additional shear to work with. Storms could continue into Saturday night across Lincoln and northern Mohave County. .LONG TERM...Sunday through Thursday. Still a bit concerned about possible tropical influence on Sunday, but maybe a bit less so than in previous days. Some of the models have latched onto the moisture push produced by the remnants of Franklin, but there are also signs that the deep moisture will be stopped somewhere near the international border by drier southwest flow thanks to low pressure swinging through British Columbia. Low level moisture is still expected to be in place roughly along and southeast of I-15, and the drier air aloft plus some vertical wind shear could make conditions more favorable for severe thunderstorms than for very heavy rain. As the low progresses across western Canada and another wind max dives down from the Gulf of Alaska, the drier air will make eastward progress Sunday night into Monday, confining thunderstorm chances to Mohave County. From Monday night through Thursday, a break in the summer monsoon is expected, with dry weather and lower humidity. Temperatures Sunday and Monday will be dependent on thunderstorms, and should be near mid-August normals for the rest of the period. && .FIRE WEATHER... Scattered showers and storms will be possible along the I-15 corridor southward today and tomorrow with isolated strong to severe storms possible each day. Stronger storms will have the potential for strong wind gusts and flooding rainfall. Mid-level trough will begin to push moisture and rain chances eastward on Sunday with afternoon activity confined primarily to Mohave County. Dry weather is expected area-wide Monday through much of the upcoming week with near critical RH values along the Colorado River Valley westward each afternoon. Prevailing flow will remain out of the south to southwest between 10-15 mph gusting around 20 mph each day. && .AVIATION...For McCarran...Thunderstorms have begun to develop in the mountains and are expected to continue until 00z-02z. With thunderstorms surrounding the valley, gusty outflows will likely impact the terminal from various directions through the afternoon/early evening. There is a decent chance that thunderstorms will develop near/over the terminal through the afternoon. Once storm activity decreases winds should begin to favor a south to southwesterly direction with speeds ranging between 7 to 12 knots. This evenings southwesterly should trend to a westerly flow overnight tonight. Tomorrow will start similar to today, with a southeasterly wind developing around 15z-17z trending to a southerly wind by the early afternoon. Thunderstorms will likely develop again in the mountains, bringing another potential day of thunder in the vicinity of the terminal. Confidence is low on any storms impacting the terminal directly tomorrow. Outside of thunderstorm influences, CIGs should remain around 12kft. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms likely through the rest of the afternoon east of a KDAG-KELY line with convective turbulence and gusty surface winds likely. Further west dry conditions and breezy southwest winds expected during the afternoon. Overnight, light southerly winds expected for most sites, though wind speed and direction will be influenced by thunderstorm outflow in the area. Tomorrow morning and afternoon a south wind will develop across most areas trending to more southwesterly in the early evening hours. Thunderstorms will be likely again tomorrow and will be focused mainly east of Interstate 15. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Guillet LONG TERM....Morgan AVIATION...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 11, 2:29 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
229 PM PDT FRI AUG 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 2 WSW TWENTYNINE PALMS 34.13N 116.09W
08/11/2017 M68 MPH SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER IN TWENTYNINE PALMS MEASURED
A WIND GUST OF 68 MPH.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Aug 11, 3:00 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 11, 3:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 11, 4:32 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 17 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.